# SDR 2017FA0000295

- Difficulty date: July 13, 2017
- Submitted: July 21, 2017
- Operation: General aviation
- Aircraft: N1291F
- Make and model: Cessna 172N
- Aircraft serial: 17272986
- Aircraft time: 7,926 hours
- System (JASC): 2822 · Fuel Boost Pump
- Part: Pump
- Part number: 476088
- Condition: Low
- Location: Fuel System
- Stage of operation: TO
- How discovered: C
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THIS AIRCRAFT WAS MODIFIED BY INSTALLATION OF A 180 HP ENGINE IN ACCORDANCE WITH STC SA00461SE AT AIRCRAFT TOTAL TIME 7898.6 AND HAS FLOWN 26.9 HOURS SINCE. IN THOSE 26.9 HOURS, AIRCRAFT HAS EXPERIENCED TWO INFLIGHT COMPLETE ENGINE SHUTDOWNS. THE CAUSE WAS DETERMINED IN BOTH CASES TO BE FUEL STARVATION DUE TO THE INABILITY OF THE ELECTRIC FUEL PUMP TO SUPPLY THE NECESSARY FUEL. THE RATED FLOW FOR THIS PUMP IS 32 GALLONS PER HOUR. THE FLOW MEASURED BY THIS MECHANIC AFTER THE FAILURE WAS 2 GALLONS PER HOUR. THE FLOW REQUIRED BY THE INSTALLED O-360-A4M ENGINE AT MAX POWER IS 19 GALLONS PER HOUR.
